Approximation in reflexive Banach spaces and applications to the invariant subspace problem

Research output: Contribution to journalArticle


  • I. Chalendar
  • J.R. Partington
  • M. Smith


Publication details

JournalProceedings of the American Mathematical Society
DatePublished - 2004
Issue number4
Number of pages9
Pages (from-to)1133-1142
Original languageEnglish


We formulate a general approximation problem involving reflexive and smooth Banach spaces, and give its explicit solution. Two applications are presented— the first is to the Bounded Completion Problem involving approximation of Hardy class functions, while the second involves the construction of minimal vec- tors and hyperinvariant subspaces of linear operators, generalizing the Hilbert space technique of Ansari and Enflo.

Bibliographical note

Copyright © 2003 American Mathematical Society. This is an author produced version of a paper published in Proceedings of the American Mathematical Society. This paper has been peer-reviewed but does not include the final publisher proof-corrections or journal pagination.

    Research areas

  • constrained approximation, smoothness, invariant subspaces, hardy spaces, extremal problems

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations